Alert archive / Colorado / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 3, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Apr 27, 2022, 1:05 PM MDT for 6 counties in Colorado. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2022, 1:05 PM MDT (19:05 UTC)
- Expired
- Apr 27, 2022, 2:00 PM MDT
- In force
- 55 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bent County, CO, Crowley County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 47 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.1 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3519 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
185
WUUS55 KPUB 271905
SVRPUB
COC011-025-061-071-089-101-272000-
/O.NEW.KPUB.SV.W.0003.220427T1905Z-220427T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
105 PM MDT Wed Apr 27 2022
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Otero County in southeastern Colorado...
Southwestern Kiowa County in southeastern Colorado...
Northeastern Las Animas County in southeastern Colorado...
Crowley County in southeastern Colorado...
Northeastern Pueblo County in southeastern Colorado...
Southwestern Bent County in southeastern Colorado...
* Until 200 PM MDT.
* At 103 PM MDT, very strong winds from dissipating showers were
spreading across the Warning area, moving northeast at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Automated weather observation at Pueblo reporting winds
gusting over 60 mph.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near...
Pueblo Depot around 110 PM MDT.
Other locations in the path of these severe thunderstorms include
Higbee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Wind damage with these storms will occur before any rain or
lightning. Do not wait for the sound of thunder before taking cover.
SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3849 10350 3761 10315 3752 10371 3823 10454
3848 10455
TIME...MOT...LOC 1903Z 216DEG 19KT 3835 10435 3758 10362
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH
$$
Cohen/Hodanish2 follow-up statements
021
WWUS55 KPUB 271927
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
127 PM MDT Wed Apr 27 2022
COC011-025-061-071-089-101-272000-
/O.CON.KPUB.SV.W.0003.000000T0000Z-220427T2000Z/
Otero CO-Kiowa CO-Las Animas CO-Crowley CO-Pueblo CO-Bent CO-
127 PM MDT Wed Apr 27 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM MDT
FOR OTERO...SOUTHWESTERN KIOWA...NORTHEASTERN LAS ANIMAS...CROWLEY...
EAST CENTRAL PUEBLO AND SOUTHWESTERN BENT COUNTIES...
At 124 PM MDT, the leading edge of an area of strong winds from
dissipating showers was located along a line extending from 18 miles
northeast of Boone to near Higbee, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated. Earlier automated weather sensor at Pueblo
indicated a wind gust of 64 mph.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
La Junta, North La Junta, Rocky Ford, Fowler, Ordway, Swink,
Manzanola, Olney Springs, Sugar City, Cheraw, Crowley, Higbee and
Timpas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Wind damage with these storms will occur before any rain or
lightning. Do not wait for the sound of thunder before taking cover.
SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3849 10350 3761 10315 3752 10371 3794 10409
3848 10412
TIME...MOT...LOC 1924Z 264DEG 33KT 3845 10402 3769 10346
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH
$$
Cohen373 WWUS55 KPUB 271946 SVSPUB Severe Weather Statement National Weather Service Pueblo CO 146 PM MDT Wed Apr 27 2022 COC101-271954- /O.CAN.KPUB.SV.W.0003.000000T0000Z-220427T2000Z/ Pueblo CO- 146 PM MDT Wed Apr 27 2022 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PUEBLO COUNTY IS CANCELLED... The storms which prompted the warning have moved out of the warned area. Therefore, the warning has been cancelled. LAT...LON 3849 10350 3761 10315 3754 10360 3848 10385 TIME...MOT...LOC 1944Z 243DEG 23KT 3844 10367 3770 10334 $$ COC011-025-061-071-089-272000- /O.CON.KPUB.SV.W.0003.000000T0000Z-220427T2000Z/ Otero CO-Kiowa CO-Las Animas CO-Crowley CO-Bent CO- 146 PM MDT Wed Apr 27 2022 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM MDT FOR EASTERN OTERO...SOUTHWESTERN KIOWA...NORTHEASTERN LAS ANIMAS... EASTERN CROWLEY AND SOUTHWESTERN BENT COUNTIES... At 144 PM MDT, the leading edge of strong winds from dissipating showers were located along a line extending from 12 miles southwest of Wild Horse Point to 8 miles southeast of Higbee, moving northeast at 25 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... La Junta, North La Junta, Rocky Ford, Ordway, Swink, Sugar City, Cheraw and Higbee. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Wind damage with these storms will occur before any rain or lightning. Do not wait for the sound of thunder before taking cover. SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from windows. && LAT...LON 3849 10350 3761 10315 3754 10360 3848 10385 TIME...MOT...LOC 1944Z 243DEG 23KT 3844 10367 3770 10334 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...OBSERVED MAX WIND GUST...60 MPH $$ Cohen
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 11:37 AM MDT, 1 hour 28 minutes earlier.
Area forecast discussion, Apr 27, 11:37 AM MDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1137 AM MDT Wed Apr 27 2022 .UPDATE... Issued at 1041 AM MDT Wed Apr 27 2022 Updated forecast grids for issuance of a Red Flag Warning for fire zones 224 and 237 for Thu, and a Fire Weather Watch for almost all of the forecast area for Fri. Friday still looks like a much more impressive day as the upper jet sweeps across the forecast area, combining with low humidity levels. Incorporated latest obs data. Moore && .SHORT TERM...(Today and tonight) Issued at 349 AM MDT Wed Apr 27 2022 Key Messages... 1) Isolated to scattered thunderstorms spreading across the region today, with risk of severe wind gusts across the far SE Plains. 2) Marginal critical fire weather conditions with potential for isolated dry lightning. Current water vapor imagery and upper air analysis is indicting increasing west to southwest flow aloft across the region as an embedded short wave is translating across the southern Great Basin at this time. Water vapor and GOES data is also indicating increasing moisture spreading east into the Rockies at this time. At the surface, induced lee low continues to deepen across the southeast plains, with southerly low level flow starting to advect some low level moisture from northeastern New Mexico into the southeast plains. Latest models in fairly good agreement of increasing mid moisture spreading across the Rockies as embedded short wave continues to translate east across the southern Colorado and northern New Mexico border this afternoon, which then continues across the southern High Plains tonight. UVV associated with the passing wave, combined with steep mid level lapse rates and increasing mid level moisture will support the development of isolated to scattered showers and thunderstorms across the area today, with the best coverage expected to be across the southern mts and out across the far southeast plains, where best low level moisture will be in place. Model soundings are indicating mainly inverted v profiles and with only modest instability (MUcapes of 500-1000 j/kg) progged through the afternoon, convection is expected to be fairly high based supporting more gusty winds and virga than measurable rainfall. However, models do indicate bulk shear increasing through the afternoon which could support a few stronger to possibly severe storms, especially across the far southeast plains, generally east of a Trinidad to La Junta line. The main threat from severe storms would be strong outflow winds, though some marginal hail cant be ruled out with the strongest storms. The other concern today will be elevated fire danger with marginally critical fire weather conditions along with the potential for dry lightning. Current thinking is that the coverage of dry lightning will be too isolated to support any fire weather highlights at this time, though again, can't rule out a few fire starts this afternoon. The mild start to the day will support warm temperature with highs in the 70s to lower 80s expected across the plains, and mainly in the 50s and 60s across the higher terrain, save for 40s at the peaks. Skies clear from west to east tonight with subsidence behind the passing wave, however, lows tonight to remain on the mild side, generally in the 40s across the plains and in the 20s and 30s across the higher terrain. .LONG TERM...(Thursday through Tuesday) Issued at 349 AM MDT Wed Apr 27 2022 Key messages: 1) Critical fire weather conditions will increase from Thursday through Friday with greatest concerns on Friday over much of south central and southeastern Colorado. 2) A frontal boundary will move through with cooler temperatures going into the weekend. Chance of thunderstorms and mountain snow on Friday over central Colorado. 3) Spotty critical fire weather concerns will continue each day going into the middle of next week for the plains and San Luis Valley. 4) Thunderstorms will be possible over the plains on Sunday and Monday, with chances of high elevation snow over the northern Continental Divide and Rampart Range. Detailed discussion: Thursday... A longwave trough with a negatively tilted axis is going to send a major shortwave over the region by late in the day on Thursday, although the upper level low associated with this will be far to the northeast of Colorado. This will result in an enhancement of the southwesterly winds at the surface over much of the CWA by later in the afternoon as 700 mb wind flow increases over SE Colorado. Due to this, critical fire weather conditions will be possible over areas of the plains and also over the San Luis Valley as NBM is displaying minimum relative humidity values as low as 8 percent over these areas. There is going to be a very slight chance of some late evening thunderstorms over the Palmer Divide as the low ejects out over the plains in northeastern Colorado. Snow over the northern Continental Divide could also occur as early as late Thursday evening, otherwise deterministic model guidance and ensembles keep the CWA relatively free of QPF. The downsloping winds will also cause temperatures over the plains to warm up into the mid 80s, and around 15 degrees above the seasonal average for this time of year. Friday... A surface low pressure center associated with this major shortwave trough looks to develop over tri-state borderline of Colorado, Kansas, and Nebraska later in the morning on Friday. This will further tighten the pressure gradient and force winds to become westerly and even stronger as cyclogenesis occurs. This will lead to widespread fire weather conditions over much of the CWA, including some of the higher elevations as well. At this time, it seems more likely that there could be a high fire danger with even extreme critical fire weather conditions for certain locations over the plains where winds could get close to High Wind Warning criteria, with occasional gusts over 50 mph possible. Some of the higher resolution models are displaying gusts well over 50 mph just downwind of the eastern facing slopes of the Saguache Range, as well as the Sangre de Cristo and Wet Mountains, and also through the gap of the mid Arkansas River Valley. There could be areas of blowing dust due to this, with the northern San Luis Valley and along the I- 25 corridor being the most at risk with the strongest wind gusts expected. Winds will subside going into the later evening hours as the low continues to track eastward and critical fire weather conditions should end around 9PM once RH values recover above the threshold. Most of the precipitation should remain to the north of the CWA with only the northern Continental Divide and northern El Paso County likely seeing anything measurable. Being on the southern side of the low, the freezing level is going to remain relatively high, at around 7500 to 8000 feet. Saturday... A frontal boundary associated with the low pressure system is going to move through southeast Colorado on the morning of Saturday and this will advect some cooler temperatures in, bringing max temperatures back to around the seasonal average for this time of year. Winds will continue to be gusty over the eastern plains throughout the day on Saturday, which will result in some potential fire weather concerns, given the dry airmass moving in from the north. Winds will eventually become more northeasterly over the plains and further weaken as they do. Skies will continue to clear as ridging temporarily build in over Colorado. Winds further west over the I-25 corridor will also weaken and become more influenced from diurnal effects by later in the evening. Sunday through Monday... Models begin to have more disagreement around this period in the forecast, with respect to another perturbation in the longwave pattern moving over the region. The GFS keeps this as an open wave at the 500 mb level over the northwestern CONUS, while the ECMWF has this much further to the south over central California, while the Canadian is somewhere in between the two. The ECMWF then takes the trough on a more northeastward track and while the GFS has the wave propagating quickly south as it deepens. If the GFS verifies, this will allow a better chance of precipitation over southeast Colorado, including the plains. If the ECMWF verifies, there could be some convection over the mountains, mainly the southwestern mountains, but a limited threat over the plains, continuing into Monday from the wrap-around moisture. The cooler air infiltration from the northeasterly winds will keep high temperatures cooler for Sunday as well with a slight moisture increase modification to the airmass, which will help to keep relative humidity values above the threshold for fire weather criteria over the plains. However, for the San Luis Valley, relative humidity values will still be low enough for some fire weather concerns during the afternoon hours. Tuesday though Wednesday... Models continue to differ but have a fair agreement to another major shortwave trough moving over the area late Tuesday night and into Wednesday, which could also bring about some more fire weather concerns ahead of it and also the threat for more thunderstorms and some high elevation snow, yet this is still too far out with inconsistencies to conclude with any certainty as to what is going to happen with this trough and what impact (if any) this will have for southeast Colorado. -Stewey && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1137 AM MDT Wed Apr 27 2022 VFR ceilings and visibilities are expected for all three sites, KCOS, KPUB, and KALS for the next 24 hours, however, an area of showers and weak thunderstorms is currently pushing into the southwestern Sangres. Lightning will be possible within the vicinity of KALS from 18Z-22Z, KPUB from 20-23Z, and KCOS from 22-00Z. 25- 35KT southwesterly and westerly wind gusts will also impact our region today, and will not subside until after 00Z this evening. Thunderstorms are expected to be fairly high based, so outflow winds and virga are also likely to be present across the area near all three terminals this afternoon as well. Gusty southerly and southwesterly winds will start to set in around 18Z on Thursday for all three terminals. && .PUB WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Friday morning through Friday evening for COZ220>222-224>237. Red Flag Warning from noon to 9 PM MDT Thursday for COZ224-237. && UPDATE...MOORE SHORT TERM...MW LONG TERM...STEWARD AVIATION...EHR
Hazardous weather outlook, Apr 27, 11:08 AM MDT, 1 hour 57 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1108 AM MDT Wed Apr 27 2022 COZ058>089-093>099-281300- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1108 AM MDT Wed Apr 27 2022 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight There is the potential for a few severe thunderstorms, producing strong and damaging outflow winds and hail to near one inch in diameter, across the southeast plains this afternoon. The greatest risk of severe storms will be generally east of a line from La Junta to Eads. Elevated fire danger, with breezy southwest winds and scattered showers and isolated thunderstorms will be possible across rest of south central and southeast Colorado today. These showers will be higher based, producing more virga and gusty winds than measurable precipitation. There will also be the potential for isolated dry lightning, which could lead to possible fire starts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Critical fire weather conditions will be sporadic across the I-25 corridor, and more widespread over the San Luis Valley for Thursday afternoon and early evening. These conditions will be more widespread and extremely critical over much of the area for Friday. A few thunderstorms will develop over the central mountains and Rampart Range on Friday. Thunderstorms will be possible over the plains on Sunday and Monday, with higher elevation snow over the northern Continental Divide and Rampart Range from Sunday through Tuesday. Snow accumulations are expected to be very minimal. Spotty critical fire weather concerns will continue for the plains and San Luis Valley during the afternoon and early evening from Saturday through Tuesday. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible this afternoon and early evening across the southeast plains. 27/GARBEROGLIO
In the hours before
Special weather statement, Apr 27, 12:20 PM MDT, 45 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1220 PM MDT Wed Apr 27 2022
COZ071-074-075-271845-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Southern San Luis Valley CO-
Southern Sangre De Cristo Mountains Above 11000 Ft CO-
1220 PM MDT Wed Apr 27 2022
...A strong thunderstorm will impact portions of southwestern
Huerfano, southeastern Costilla and southwestern Las Animas Counties
through 1245 PM MDT...
At 1219 PM MDT, Doppler radar was tracking a strong thunderstorm near
Sanchez Reservoir, or 24 miles north of Questa, moving northeast at
55 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
San Pablo around 1225 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong winds may occur without any rain or thunder.
&&
LAT...LON 3700 10554 3705 10562 3732 10514 3699 10503
TIME...MOT...LOC 1819Z 233DEG 46KT 3704 10543
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
MG/CohenSpecial weather statement, Apr 27, 12:24 PM MDT, 41 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1224 PM MDT Wed Apr 27 2022
COZ074-075-087-088-094-271915-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Eastern Las Animas County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
Southern Sangre De Cristo Mountains Above 11000 Ft CO-
1224 PM MDT Wed Apr 27 2022
...A strong thunderstorm will impact portions of south central
Huerfano and southwestern Las Animas Counties through 115 PM MDT...
At 1223 PM MDT, Doppler radar was tracking a large area of
developing thunderstorms across Las Animas County, moving east at 35
mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of south central
Huerfano and southwestern Las Animas Counties, including the
following locations... Weston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building. Strong wind
gusts will likely extend well away from any areas of rain or
lightning.
&&
LAT...LON 3732 10515 3749 10443 3746 10385 3700 10384
3699 10504
TIME...MOT...LOC 1823Z 249DEG 32KT 3720 10421
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
Cohen/MG/HodanishLocal storm report, Apr 27, 12:47 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1247 PM MDT WED APR 27 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1213 PM TSTM WND GST 6 S COLORADO CITY 37.86N 104.83W
04/27/2022 M54 MPH HUERFANO CO MESONET
MESONET STATION CO029 025S066 APACHE CITY.
&&Special weather statement, Apr 27, 12:47 PM MDT, 18 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1247 PM MDT Wed Apr 27 2022
COZ086>089-093-094-271915-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Crowley County CO-Eastern Las Animas County CO-
La Junta Vicinity/Otero County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
1247 PM MDT Wed Apr 27 2022
...Strong winds will impact portions of southwestern Otero, east
central Huerfano, north central Las Animas, western Crowley and
eastern Pueblo Counties through 115 PM MDT...
At 1244 PM MDT, Doppler radar was tracking an area of strong winds
and blowing dust from dissipating showers spreading across portions
of Pueblo, Las Animas, Huerfano, and Otero Counties. Movement was
east at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Thatcher and Avondale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Visibilities may be reduced below 1 mile with the blowing dust.
&&
LAT...LON 3745 10385 3839 10409 3833 10461 3814 10466
3748 10443
TIME...MOT...LOC 1844Z 271DEG 14KT 3751 10414 3819 10458
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
CohenSpecial weather statement, Apr 27, 12:49 PM MDT, 16 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1249 PM MDT Wed Apr 27 2022
COZ060>062-271930-
Central Chaffee County Below 9000 Ft CO-
Western Chaffee County Between 9000 and 11000 Ft CO-
Eastern Sawatch Mountains above 11000 Ft CO-
1249 PM MDT Wed Apr 27 2022
...A strong thunderstorm will impact portions of central Chaffee
County through 130 PM MDT...
At 1248 PM MDT, Doppler radar was tracking a strong thunderstorm near
St Elmo, or 22 miles northwest of Decker Burn Scar, moving northeast
at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Alpine around 100 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3863 10606 3854 10635 3857 10635 3862 10636
3863 10639 3864 10639 3864 10640 3865 10641
3864 10642 3865 10643 3867 10643 3884 10615
TIME...MOT...LOC 1848Z 241DEG 24KT 3862 10634
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
CohenSpecial weather statement, Apr 27, 12:59 PM MDT, 6 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1259 PM MDT Wed Apr 27 2022
COZ086-089-093>095-097-271930-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Las Animas Vicinity/Bent County CO-Crowley County CO-
Western Kiowa County CO-Eastern Las Animas County CO-
La Junta Vicinity/Otero County CO-
1259 PM MDT Wed Apr 27 2022
...Strong winds and blowing dust will impact portions of Otero,
southwestern Kiowa, northeastern Las Animas, Crowley, east central
Pueblo and southwestern Bent Counties through 130 PM MDT...
At 1258 PM MDT, Doppler radar was tracking the leading edge of an
area of strong winds from dissipating showers along a line extending
from near Boone to 10 miles east of Delhi. Movement was northeast at
30 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Higbee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong winds and blowing dust may occur with no rain or lightning.
&&
LAT...LON 3841 10341 3744 10339 3745 10387 3839 10412
TIME...MOT...LOC 1858Z 241DEG 28KT 3826 10417 3762 10383
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
CohenThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 10:50 AM MDT | Fire Weather Watch | PUB | Alamosa, Baca, Bent, Chaffee, Conejos, Costilla and 14 more | 28 hr |
| Apr 27, 10:50 AM MDT | Red Flag Warning | PUB | Alamosa, Baca, Conejos, Costilla, Rio Grande, Saguache | 34 hr |
| Apr 27, 11:52 AM MDT | Special Weather Statement | PUB | Huerfano | 23 min |
| Apr 27, 12:17 PM MDT | Special Weather Statement | PUB | Pueblo | 28 min |
| Apr 27, 12:20 PM MDT | Special Weather Statement | PUB | Costilla | 25 min |
| Apr 27, 12:24 PM MDT | Special Weather Statement | PUB | Las Animas | 51 min |
| Apr 27, 12:47 PM MDT | Special Weather Statement | PUB | Pueblo | 28 min |
| Apr 27, 12:49 PM MDT | Special Weather Statement | PUB | Chaffee | 41 min |
| Apr 27, 12:59 PM MDT | Special Weather Statement | PUB | Crowley, Otero | 31 min |
| Apr 27, 1:17 PM MDT | Special Weather Statement | PUB | Las Animas | 43 min |
| Apr 27, 1:50 PM MDT | Special Weather Statement | PUB | Baca, Bent | 55 min |
| Apr 27, 1:59 PM MDT | Special Weather Statement | PUB | Fremont | 31 min |
| Apr 27, 2:44 PM MDT | Special Weather Statement | PUB | Saguache | 46 min |
| Apr 27, 2:48 PM MDT | Special Weather Statement | PUB | Baca | 27 min |
| Apr 27, 3:34 PM MDT | Special Weather Statement | PUB | Pueblo | 26 min |
| Apr 27, 3:41 PM MDT | Special Weather Statement | PUB | El Paso | 19 min |
| Apr 27, 3:57 PM MDT | Special Weather Statement | PUB | El Paso | 33 min |
| Apr 27, 4:26 PM MDT | Special Weather Statement | PUB | El Paso | 34 min |
| Apr 27, 4:28 PM MDT | Special Weather Statement | PUB | Bent | 32 min |
| Apr 27, 5:15 PM MDT | Special Weather Statement | PUB | Baca | 30 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.